Alert archive / Kansas / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 42, NWS Dodge City, KS

May 6, 2024Edwards County, Ford County, Kiowa County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 6, 2024, 2:22 PM CDT for Edwards County, Ford County, Kiowa County, Kansas. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2024, 2:22 PM CDT (19:22 UTC)
Expired
May 6, 2024, 3:00 PM CDT
In force
38 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Edwards County, KS, Ford County, KS, Kiowa County, KS

The radar

The Dodge City radar (KDDC), 49 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 2:29 PM CDTHAIL 1.51 Ese Offerle, KSsocial media photo of hail.
May 6, 2:46 PM CDTHAIL 1.754 Ese Offerle, KSReport received from social media.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 2:05 PM CDTTornado Watch PDSSPC12 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2024-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 553 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2024-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 303 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
553 J/kg
Mixed-layer CIN
-242 J/kg
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
303 m²/s²
0-3 km storm-relative helicity
381 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

803 
WUUS53 KDDC 061922
SVRDDC
KSC047-057-097-062000-
/O.NEW.KDDC.SV.W.0042.240506T1922Z-240506T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
222 PM CDT Mon May 6 2024

The National Weather Service in Dodge City has issued a

* Severe Thunderstorm Warning for...
  East central Ford County in southwestern Kansas...
  Northwestern Kiowa County in south central Kansas...
  Edwards County in south central Kansas...

* Until 300 PM CDT.

* At 222 PM CDT, a severe thunderstorm was located near Windhorst,
  moving northeast at 45 mph.

  HAZARD...Half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* This severe thunderstorm will be near...
  Kinsley around 235 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 1100 PM CDT for south central
and southwestern Kansas.

&&

LAT...LON 3770 9966 3808 9945 3803 9935 3800 9935
      3800 9928 3793 9913 3763 9954
TIME...MOT...LOC 1922Z 207DEG 38KT 3774 9955 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

SPRINGER
5 follow-up statements
270 
WWUS53 KDDC 061926
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
226 PM CDT Mon May 6 2024

KSC047-057-097-062000-
/O.CON.KDDC.SV.W.0042.000000T0000Z-240506T2000Z/
Ford KS-Kiowa KS-Edwards KS-
226 PM CDT Mon May 6 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR EAST CENTRAL FORD...NORTHWESTERN KIOWA AND EDWARDS COUNTIES...

At 226 PM CDT, a severe thunderstorm was located near Windhorst,
moving northeast at 45 mph.

HAZARD...Tennis ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

This severe storm will be near...
  Kinsley around 235 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CDT for south central
and southwestern Kansas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3773 9964 3808 9945 3803 9935 3800 9935
      3800 9928 3793 9913 3765 9951
TIME...MOT...LOC 1926Z 207DEG 38KT 3778 9952 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

SPRINGER
472 
WWUS53 KDDC 061936
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
236 PM CDT Mon May 6 2024

KSC057-097-061946-
/O.CAN.KDDC.SV.W.0042.000000T0000Z-240506T2000Z/
Ford KS-Kiowa KS-
236 PM CDT Mon May 6 2024

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FORD AND
NORTHWESTERN KIOWA COUNTIES IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CDT for south central
Kansas.

&&

LAT...LON 3784 9956 3808 9945 3803 9935 3800 9935
      3800 9928 3793 9913 3777 9943
TIME...MOT...LOC 1936Z 207DEG 38KT 3788 9946 

$$

KSC047-062000-
/O.CON.KDDC.SV.W.0042.000000T0000Z-240506T2000Z/
Edwards KS-
236 PM CDT Mon May 6 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHWESTERN EDWARDS COUNTY...

At 236 PM CDT, a severe thunderstorm was located near Kinsley, moving
northeast at 45 mph.

HAZARD...Tennis ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

This severe storm will be near...
  Kinsley around 240 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CDT for south central
Kansas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3784 9956 3808 9945 3803 9935 3800 9935
      3800 9928 3793 9913 3777 9943
TIME...MOT...LOC 1936Z 207DEG 38KT 3788 9946 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

SPRINGER
173 
WWUS53 KDDC 061943
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
243 PM CDT Mon May 6 2024

KSC047-062000-
/O.CON.KDDC.SV.W.0042.000000T0000Z-240506T2000Z/
Edwards KS-
243 PM CDT Mon May 6 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR CENTRAL EDWARDS COUNTY...

At 242 PM CDT, a severe thunderstorm was located very near Kinsley,
moving northeast at 45 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

This severe thunderstorm will remain over mainly rural areas of
central Edwards County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CDT for south central
Kansas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3788 9949 3803 9935 3800 9935 3800 9928
      3795 9917 3783 9942
TIME...MOT...LOC 1942Z 207DEG 38KT 3795 9942 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

SPRINGER
414 
WWUS53 KDDC 061949
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
249 PM CDT Mon May 6 2024

KSC047-062000-
/O.CON.KDDC.SV.W.0042.000000T0000Z-240506T2000Z/
Edwards KS-
249 PM CDT Mon May 6 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR CENTRAL EDWARDS COUNTY...

At 249 PM CDT, a severe thunderstorm was located near Kinsley, moving
northeast at 45 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Kinsley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CDT for south central
Kansas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3793 9944 3803 9935 3800 9935 3800 9928
      3797 9921 3790 9938
TIME...MOT...LOC 1949Z 207DEG 38KT 3802 9938 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

SPRINGER
515 
WWUS53 KDDC 061950
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
250 PM CDT Mon May 6 2024

KSC047-062000-
/O.EXP.KDDC.SV.W.0042.000000T0000Z-240506T2000Z/
Edwards KS-
250 PM CDT Mon May 6 2024

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EDWARDS COUNTY WILL
EXPIRE AT 300 PM CDT...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

A Tornado Watch remains in effect until 1100 PM CDT for south central
Kansas.

&&

LAT...LON 3793 9944 3803 9935 3800 9935 3800 9928
      3797 9921 3790 9938
TIME...MOT...LOC 1950Z 207DEG 38KT 3801 9939 

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:11 PM CDT, 11 minutes earlier. Its key messages:

  • Strong to severe storms expected east of Highway 283 this afternoon into the evening hours.
  • Hail around 2 inches and winds over 70 mph will be the main concern with the highest tornado threat across south central Kansas
  • Critical Fire weather conditions are expected west of highway 283 this afternoon and again tomorrow afternoon
  • A mainly dry weather pattern will develop Monday evening and persist for several days.
Area forecast discussion, May 6, 2:11 PM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
211 PM CDT Mon May 6 2024

.KEY MESSAGES...

- Strong to severe storms expected east of Highway 283 this
afternoon into the evening hours.

- Hail around 2 inches and winds over 70 mph will be the main
concern with the highest tornado threat across south central Kansas

- Critical Fire weather conditions are expected west of highway 283
this afternoon and again tomorrow afternoon

- A mainly dry weather pattern will develop Monday evening and
persist for several days.

&&

.UPDATE...
Issued at 1024 AM CDT Mon May 6 2024

Mesoscale Update...

Weak thunderstorms developed this morning along a dry cold
front in northwest Kansas. Thus far, initiation has not occurred
along or ahead of the true dry line. As a strong upper level
system lifts northeastward in negative tilt fashion by mid-day
and into early afternoon, mid level cooling from 700-500mb will
spread eastward across the front/dryline and help remove a weak
capping inversion overlying the low level moisture. Thus,
daytime heating at low levels along with the mid level cooling
will lead to steepening of low to mid level lapse rates. Initial
storm development will be along the dry cold front from
WaKeeney southward to west of Dodge City. These could contain
damaging winds and large hail; but if these storms are more
linear in nature, then damaging wind would be the main concern.

By early afternoon, the dry front will intersect the dry line
southeast of Dodge City, with the dry front extending northward
from a weak surface low into northern Kansas. A tropical warm
front will also be situated across south central Kansas and will
intersect the dry line. Hodographs are more favorable for
tornadoes along and south and east of a line from Larned to
Greensburg to Coldwater between 3 pm and 6 pm given that mid
level cold advection with mid level backing of the winds are
more subtle than farther north, but still enough to result in
sufficient weakening of the capping inversion. That said, the
various models also indicate some mid level backing across south
central Kansas as far south as Pratt and Greensburg, which
would result in shorter lived tornadoes instead of long tracked
ones. The most favored area for long tracked tornadoes is along
the Oklahoma state line in Barber and Comanche counties. As long
as storms remain discrete along the southern tier, very large
hail to baseball size and larger are possible, especially closer
to the Oklahoma state line given CAPE values in the 2000-3000
j/kg range and favorable shear profile (less mid level backing).
Significant tornadoes are forecast given 0-1 km SRH values in
the 150 to 200 m2/s2 range.

Farther north, stronger mid level backing of the wind in response
to stronger mid level cold advection may result in more of a
linear storm configuration with damaging winds and marginally
severe hail, although brief and significant tornadoes could
still occur with any cells that remain discrete.

&&

.SHORT TERM /THROUGH TUESDAY/...
Issued at 208 PM CDT Mon May 6 2024

Strong to severe storms are expected late this afternoon into this
evening as a strong storm system moves through the area. A dryline
has set up across western Kansas with a cold front overtaking this
feature this afternoon.  Dewpoints ahead of these features will be
above 60F with south southeast winds funneling in increased
moisture. Cape values above 2000 J/kg and 0-6 km shear above 30
knots will support any storm that forms to quickly become severe.
Hail around 2 inches and winds over 70 mph will be the main concern.
A line of storms have already developed across our northern zones
and should make it out of the area within the next few hours. Storms
farther south will develop by 21Z generally east of Highway 283. Low
level Helicity will be the highest across south central Kansas late
this afternoon into this evening. This is where the highest chance
of a tornado to form. Storms will then trek northeast and into
central Kansas by early this evening and move out of the DDC.  In
addition to the storms, low RH and strong westerly winds will be
felt behind the dryline. A Red Flag is in effect to account of this
increase in fire danger. Skies become mostly clear as the storms
move out of the area and continue into tomorrow.  A few mid level
clouds are expected tomorrow afternoon into the first part of
tomorrow night before becoming mostly clear by sunrise Wednesday.
Breezy westerly winds are expected through tomorrow, shifting to
more of a northerly direction tomorrow night.  Low RHs are also
expected tomorrow afternoon west of Highway 283.  Currently a Fire
Weather Watch is issued west of this area and will probably be
upgraded to a Red Flag Warning after this initial warning is
expired. As for temperatures, lows tonight will dip into the mid
40s.  Above normal temperatures are expected tomorrow due to the
downslope winds with highs ranging from the mid 70s across our
northern zones with around 80 to low 80s elsewhere. Lows tomorrow
night look to range from around 40 degrees across far western Kansas
to low 50s across south central Kansas.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Issued at 208 PM CDT Mon May 6 2024

A quiet pattern emerges in the long term forecast.  Mostly clear
skies and dry conditions are expected through the work week with
light northerly winds.  There may be a weak disturbance that moves
through the area this weekend.  But as of now, no precipitation is
depicted by the NBM. Highs throughout the long term will generally
be in the upper 60s to mid 70s through Friday then upper 70s to low
80s this weekend. Lows will generally be in the 40s with a few low
50s possible across south central Kansas by this weekend.

&&

.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 450 AM CDT Mon May 6 2024

Southeasterly moist upslope surface winds This Morning will
maintain a stratus deck firmly in the IFR category as far east
as Garden City, and perhaps Liberal. Most guidance does indicate
visibility is leaning to remain above the LIFR category, but if
visibility were to drop to one half mile or less – still the
favored area would be the DDC terminal between 10 and 13z, as
the NBM forecasts mean visibility less than one half mile over
south central Kansas. The ceilings will give way to a dryline in
the mid morning hours, which could become the focus for numerous
severe thunderstorms as early as the 15 and 18z timeframe
anywhere form GCK to HYS, and spreading east in a broken line
through mid afternoon.

&&

.FIRE WEATHER...
Issued at 334 AM CDT Mon May 6 2024

Widespread red flag meteorological conditions are expected each
of the next 2 days across the western half of the area. The
area hasn’t been cleared of dry fuels for the season, however
there may be some variability in the greenness withing the
highlighted region. The red flag warning was expanded for all
areas along the highway 23 corridor This Afternoon, with a areal
matching Fire Weather Watch for Tuesday. Areas along the
highway 283 corridor and eastward are considered too green to
continue warnings for the time being.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 9 PM CDT /8 PM MDT/ this evening for
KSZ043-044-061>063-074>077-084>087.
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for KSZ043-044-061>063-074>077-084>087.

&&

UPDATE...Finch
SHORT TERM...Hovorka_42
LONG TERM...Hovorka_42
AVIATION...99
FIRE WEATHER...99
Hazardous weather outlook, May 6, 3:50 AM CDT, 10 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
350 AM CDT Mon May 6 2024

KSZ030-031-043>046-061>066-074>081-084>090-070900-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
350 AM CDT Mon May 6 2024 /250 AM MDT Mon May 6 2024/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

An outbreak of significant severe weather is forecast Today
across much of southwest and central Kansas. The greatest risk
will be along and east of the Highway 283 corridor from early
afternoon through the early evening hours. All severe weather
types can be expected, including the possibility of strong, long-
lived tornadoes.

A Red Flag Warning is in effect for areas west of Highway 83 for
This afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A Fire Weather Watch in effect for areas west of highway 23
Tuesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed as early as noon across the
northern counties, and by early to mid afternoon over the south
central Kansas counties.

99

In the hours before

Special weather statement, May 6, 12:54 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1254 PM CDT Mon May 6 2024

KSZ044-045-061830-
Lane KS-Ness KS-
1254 PM CDT Mon May 6 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NESS AND EASTERN
LANE COUNTIES THROUGH 130 PM CDT...

At 1254 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dighton, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Dighton around 100 PM CDT.

Other locations in the path of this storm include Pendennis and
Utica.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM CDT for west central
Kansas.

&&

LAT...LON 3862 10009 3834 10042 3841 10056 3870 10039
      3870 10028
TIME...MOT...LOC 1754Z 213DEG 32KT 3843 10044

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

SPRINGER
Special weather statement, May 6, 12:57 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1257 PM CDT Mon May 6 2024

KSZ030-031-061830-
Trego KS-Ellis KS-
1257 PM CDT Mon May 6 2024

...STRONG THUNDERSTORMS WILL IMPACT TREGO AND NORTHWESTERN ELLIS
COUNTIES THROUGH 130 PM CDT...

At 1257 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Wakeeney to 6 miles north of
Arnold. Movement was east at 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Wakeeney and Trego Center around 100 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM CDT for central and
west central Kansas.

&&

LAT...LON 3871 9971 3870 10015 3913 9995 3913 9953
TIME...MOT...LOC 1757Z 262DEG 18KT 3912 9988 3873 10005

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

SPRINGER
Special weather statement, May 6, 1:19 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Dodge City KS
119 PM CDT Mon May 6 2024

KSZ030-044-045-061900-
Trego KS-Lane KS-Ness KS-
119 PM CDT Mon May 6 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NESS...TREGO AND
NORTHEASTERN LANE COUNTIES THROUGH 200 PM CDT...

At 119 PM CDT, Doppler radar was tracking a strong thunderstorm near
Utica, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northwestern Ness,
Trego and northeastern Lane Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM CDT for west central
Kansas.

&&

LAT...LON 3895 9965 3856 10023 3865 10036 3870 10033
      3870 10015 3895 10015 3913 10003
TIME...MOT...LOC 1819Z 216DEG 39KT 3866 10024

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

SPRINGER
Special weather statement, May 6, 1:55 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Dodge City KS
155 PM CDT Mon May 6 2024

KSZ030-031-061930-
Trego KS-Ellis KS-
155 PM CDT Mon May 6 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN TREGO AND
NORTHWESTERN ELLIS COUNTIES THROUGH 230 PM CDT...

At 155 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ogallah, moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Ogallah around 200 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM CDT for central and
west central Kansas.

&&

LAT...LON 3882 9980 3892 9993 3913 9983 3913 9930
TIME...MOT...LOC 1855Z 225DEG 43KT 3896 9979

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

SPRINGER
Local storm report, May 6, 2:03 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
203 PM CDT Mon May 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     Hail             Ogallah                 38.99N 99.73W
05/06/2024  M1.00 Inch       Trego              KS   Emergency Mngr

&&

GT
Special weather statement, May 6, 2:07 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Dodge City KS
207 PM CDT Mon May 6 2024

KSZ078>080-061945-
Kiowa KS-Edwards KS-Ford KS-
207 PM CDT Mon May 6 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FORD...NORTHWESTERN
KIOWA AND SOUTHWESTERN EDWARDS COUNTIES THROUGH 245 PM CDT...

At 207 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bucklin, moving northeast at 30 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

This storm will remain over mainly rural areas of southeastern Ford,
northwestern Kiowa and southwestern Edwards Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM CDT for south central
and southwestern Kansas.

&&

LAT...LON 3749 9961 3757 9975 3787 9959 3775 9932
TIME...MOT...LOC 1907Z 208DEG 28KT 3760 9964

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

SPRINGER

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 2:46 AM CDTFire Weather WatchDDCFinney, Grant, Gray, Hamilton, Haskell, Kearny and 7 more13 hr
May 6, 12:54 PM CDTSpecial Weather StatementDDCLane36 min
May 6, 12:57 PM CDTSpecial Weather StatementDDCTrego33 min
May 6, 1:19 PM CDTSpecial Weather StatementDDCTrego41 min
May 6, 1:55 PM CDTSpecial Weather StatementDDCTrego35 min
May 6, 1:57 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Hodgeman48 min
May 6, 2:04 PM CDTSevere Thunderstorm WarningDDCEllis, Trego30 min
May 6, 2:07 PM CDTSpecial Weather StatementDDCKiowa38 min
May 6, 2:41 PM CDTSpecial Weather StatementDDCPawnee34 min
May 6, 2:47 PM CDTSpecial Weather StatementDDCEdwards28 min
May 6, 2:52 PM CDTSpecial Weather StatementDDCPawnee23 min
May 6, 3:05 PM CDTSpecial Weather StatementDDCEllis25 min
May 6, 3:05 PM CDTSevere Thunderstorm WarningDDCPawnee, Rush, Stafford40 min
May 6, 3:16 PM CDTSpecial Weather StatementDDCKiowa29 min
May 6, 3:18 PM CDTSpecial Weather StatementDDCComanche27 min
May 6, 3:19 PM CDTSpecial Weather StatementDDCEdwards26 min
May 6, 3:28 PM CDTRed Flag WarningDDCFinney, Grant, Gray, Hamilton, Haskell, Kearny and 7 more29 hr
May 6, 3:31 PM CDTSevere Thunderstorm WarningDDCEdwards, Pawnee, Stafford44 min
May 6, 3:32 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCComanche, Kiowa, Pratt28 min
May 6, 3:34 PM CDTSpecial Weather StatementDDCEllis26 min
May 6, 3:45 PM CDTTornado WarningDDCPawnee, Stafford27 min
May 6, 4:01 PM CDTSpecial Weather StatementDDCPratt29 min
May 6, 4:04 PM CDTSpecial Weather StatementDDCComanche26 min
May 6, 4:16 PM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa, Pratt, Stafford44 min
May 6, 4:17 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Kiowa, Pratt43 min
May 6, 4:46 PM CDTSevere Thunderstorm WarningDDCBarber, Pratt, Stafford44 min
May 6, 4:51 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCStafford28 min
May 6, 5:23 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCPratt, Stafford17 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.